Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2010 (2010), Article ID 929103, 10 pages
http://dx.doi.org/10.1155/2010/929103
Research Article

Active Optimal Control of the KdV Equation Using the Variational Iteration Method

Department of Mathematics and Statistics, American University of Sharjah, P.O. Box 26666, Sharjah, UAE

Received 9 February 2010; Accepted 3 June 2010

Academic Editor: Jihuan He

Copyright © 2010 Ismail Kucuk. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. J. Korteweg and F. de Vries, “On the change of form of long waves advancing in a rectangular canal, and on a new type of long stationary waves,” Philosophical Magazine, vol. 39, pp. 422–443, 1895. View at Google Scholar
  2. J.-H. He, “Some asymptotic methods for strongly nonlinear equations,” International Journal of Modern Physics B, vol. 20, no. 10, pp. 1141–1199, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. S. T. Mohyud-Din, M. A. Noor, and K. I. Noor, “Some relatively new techniques for nonlinear problems,” Mathematical Problems in Engineering, vol. 2009, Article ID 234849, 25 pages, 2009. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. R. M. Miura, “The Korteweg-de Vries equation: a survey of results,” SIAM Review, vol. 18, no. 3, pp. 412–459, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. Z. Yin, “On the global weak solutions to an integrable shallow water equation with linear and nonlinear dispersion,” Dynamics of Continuous, Discrete & Impulsive Systems. Series A, vol. 13, no. 3-4, pp. 321–336, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. D. D. Bhatta and M. I. Bhatti, “Numerical solution of KdV equation using modified Bernstein polynomials,” Applied Mathematics and Computation, vol. 174, no. 2, pp. 1255–1268, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. E. N. Aksan and A. Özdeş, “Numerical solution of Korteweg-de Vries equation by Galerkin B-spline finite element method,” Applied Mathematics and Computation, vol. 175, no. 2, pp. 1256–1265, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. H. Mirgolbabaei and D. D. Ganji, “Application of homotopy perturbation method to solve combined Korteweg de Vries-Modified Korteweg de Vries equation,” Journal of Applied Sciences, vol. 9, no. 19, pp. 3587–3592, 2009. View at Publisher · View at Google Scholar · View at Scopus
  9. M. A. Abdou and A. A. Soliman, “New applications of variational iteration method,” Physica D, vol. 211, no. 1-2, pp. 1–8, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. M. Inc, “Numerical simulation of KdV and mKdV equations with initial conditions by the variational iteration method,” Chaos, Solitons and Fractals, vol. 34, no. 4, pp. 1075–1081, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. B. Zhang, Some results for nonlinear dispersive wave equations with applications to control, Ph.D. thesis, University of Wisconsin-Madison, 1990.
  12. D. L. Russell and B. Y. Zhang, “Exact controllability and stabilizability of the Korteweg-de Vries equation,” Transactions of the American Mathematical Society, vol. 348, no. 9, pp. 3643–3672, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. L. Rosier, “Exact boundary controllability for the Korteweg-de Vries equation on a bounded domain,” Control, Optimisation and Calculus of Variations, vol. 2, pp. 33–55, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. A. Balogh and M. Krstic, “Boundary control of the Korteweg-de Vries-Burgers equation: further results on stabilization and numerical demonstration,” in Proceedings of the 7th Mediterranean Conference on Control and Automation, pp. 1341–1349, Haifa, Israel, 1999.
  15. M. A. Abdou and A. A. Soliman, “Variational iteration method for solving Burger's and coupled Burger's equations,” Journal of Computational and Applied Mathematics, vol. 181, no. 2, pp. 245–251, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. J.-H. He, “Variational iteration method—some recent results and new interpretations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 3–17, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J.-H. He, G.-C. Wu, and F. Austin, “The variational iteration method which should be followed,” Nonlinear Science Letters A, vol. 1, no. 1, pp. 1–30, 2010. View at Google Scholar
  18. J. He, “A new approach to nonlinear partial differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 2, no. 4, pp. 230–235, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  19. I. Kucuk and I. Sadek, “An efficient computational method for the optimal control problem for the Burgers equation,” Mathematical and Computer Modelling, vol. 44, no. 11-12, pp. 973–982, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet